Yes it is well known ritalin has side effects of anger and aggression and in fact experts have found that food supplements , anti oxidants Vit C and Vit B complex have the same efficacy as ritalin.with none of the side effects .... Run it by your doctor , I suggest you go the supplement way to help your son ....good luck
I'd first take a look at when he gets angry and what is triggering it. For example, Ritalin does leave the system (depending on the dose) fairly quickly - hence, the question about when the anger happens.
Margypops make a good point about the side effects. The fact that apparently you weren't aware of it suggests that you need more information about ADHD. I suggest you buy the book (its cheap through Amazon), "The ADD/ ADHD Answer book," by Susan Ashley. It will provide you and his parents a lot of very necessary information.
And finally supplements are always worth trying. But while some experts say that food supplements do help - other groups like Consumers Report have found very little evidence to suggest that for kids who actually have ADHD, that supplements help. But, it doesn't hurt to try. If you have any other questions, I monitor the ADHD forum and would be glad to answer them.
my son took ritalin before adderal. He had really bad headaches/stomach aches. He wasn't angry like yours but his behavior did get worse. So we switched him to adderal and didn't have any of these side effects. Might be worth trying.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.